When I take a 10mg Lexapro tablet I get these very sharp chest pains. I also get some pretty severe muscle aches and pains in my neck and back. I notice that when I only take 5mgs I do not have these problems. On several websites there is a statement that says to contact your doctor immediately if the "tightness in chest" side effects is experienced.
I've called my doctor twice and each time he has told me that this is not a side effect of Lexapro and to continue the medication. Obviously I am now only takikng 5mgs but can someone explain what the "chest tightness" feelings are? Has anyone else experienced this and has anyone else had the muscle aches and constipation?
Yes. Most antidepressants cause some muscle cramping or aches. I don't know why, but my unexpert theory is that they somehow affect magnesium absorption. Try a 1:1 calcium citrate to magnesium citrate supplement and see if it helps. One other side effect I got from Lexapro but didn't originally know it was the Lexapro until I read about it on the web is jaw clenching. I kept feeling like my ears were clogged and a pressure in the head. It got really bad when they upped me to 30mg because the Lexapro hasn't been working. I also don't think your doctor's paying attention to all the reported side effects, as muscle tightness is one of the more common ones. Not necessarily in the chest, but somewhere. With me it's usually the calves and toes. The magnesium helped.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.